MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL INTRFX ADV - LG TRIAL/DILATOR; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

MEDOS INTERNATIONAL SàRL INTRFX ADV - LG TRIAL/DILATOR; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 254829
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the intrafix advance large trial had bone residue in the canal of the device and could not be used anymore.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during an acl procedure the intrafix advance large trial had bone residue in the canal of the device and could not be used anymore.The complaint device was received and evaluated.Visual observation under magnification confirms that residues or particles of bone were not found in the large trial shaft or in the t-handle cross member.In addition, the handle presented marks of wear.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures and without proper cleaning/ sterilization cycles.The complaint cannot be confirmed.The possible root cause for the reported failure and for the marks of wear, can be attributed to when the trial is inserted, being hitted with a mallet.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [1604001] number, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device [1604001] number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
H10 additional narrative: a manufacturing record evaluation was performed for the finished device [1604001] number, and no non-conformances were identified.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTRFX ADV - LG TRIAL/DILATOR
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10172034
Report Number1221934-2020-01577
Device Sequence Number19673366
Product Code LXH
UDI-Device Identifier10886705026326
UDI-Public10886705026326
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254829
Device Catalogue Number254829
Device Lot Number1604001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/22/2020
06/29/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/23/2020
06/29/2020
Patient Sequence Number1